Birth Control (Contraception) Community
Mirena and Acne
About This Community:

This patient support community is for discussions relating to birth control and contraception and the various options in practicing birth control.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Mirena and Acne

January 27, 2010 at 5:01 am ( I have been awake since 3 am due to this acne problem that is really boring me)
On December 2008, I had Mirena put in because my husband and I do not want to have any more kids after having our two precious children. The side effects have been very mild at the beginning, the mood swings is not out of control.   I started breaking out really bad on July 2009, I will just use Shirley (medicated cream) and gold bond powder and it will immediately disappear.  However, the acne keeps getting worst and I thought it what I was eating, like Honey Oat Cereal, with carnation milk with excessive sugar, which I stopped immediately.  I tried every acne medication on the market, Proactive, Acne Free, Obagi, etc and nothing seems to work after November 2009.  For the past few weeks since December 2009, the acne has spread all over my face and turning into itchy, painful cysts acne.  After trying everything, I could not think of any other thing but the Mirena IUD.  I did a search online for it and there are many blogs regarding its side effect of severe acne.  I really do not want to remove this device because it is so convenience, other than the acne. I read some of the tips on balancing the hormones, such as taking fish oil, drinking soy milk and to stay away from sweet, fat and oily food. I have changed my diet, run 5 miles everyday, drink 1 gallon of water everyday, take my multivitamin including fish oil and staying away from fatty food. BUT NOTHING IS FREAKING WORKING. My face looks really terrible now and I do not feel like going out ever again.  Are there any alternation besides taken it out? I’ve been unemployed since 2008 and do not have money for doctor visits for birth control trial.  Please advice.
Related Discussions
2 Comments Post a Comment
Blank
1176986_tn?1264921442
I actually came to this forum cause I was going to ask the same exact question, I have been on Mirena for about 2 years, and havong acne, but another side effect that I have been noticing  is that ever since I have had it put in, my hair has been thinning!! Does this happen to you? like you said, I don't want to go off of it cause it's so convienient.  But my har used to be my crowning glory! Now it's not as thick and lustrious as it used to be!!
Blank
Avatar_f_tn
your post is like reading the last two years of my life. I love my IUD and so does my husband but i dread even going outside without packing on the makeup. I have tried acne products from a to z, herbal vitamins, regular vitamins, changing my diet, have done hours of research on acne, and have tried hormon regulaters. I have a doctors appointment coming up I will post what they tell me and the options they give me. good luck and please post if you find any thing  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Women's Health Answerers
136956_tn?1363091289
Blank
ticked
Mississauga, ON
Avatar_f_tn
Blank
arlandonbloom
CO
9314345_tn?1409639647
Blank
PrincessSaturn
Avatar_f_tn
Blank
lucknlove1989
Bellflower, CA
Avatar_f_tn
Blank
Ssally141